Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX

May 23, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 23, 2015, 9:16 PM CDT for 4 counties in Texas. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2015, 9:16 PM CDT (02:16 UTC)
Expired
May 23, 2015, 10:00 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:30 PM CDTTSTM WND DMG6 S Wells Branch, TXDAMAGE TO BUILDING. VANS PUSHED ACROSS PARKING LOT.
May 23, 9:30 PM CDTTSTM WND DMGAustin Bergstrom Int Ap, TXAIRPORT WEATHER OBSERVER OFFICE DAMAGED
May 23, 9:30 PM CDTTSTM WND GST 573 E Pflugerville, TX
May 23, 9:30 PM CDTTSTM WND GST 65Austin Bergstrom Int Ap, TX
May 23, 9:30 PM CDTTSTM WND GST 75Austin Bergstrom Int Ap, TX
May 23, 9:39 PM CDTTORNADO6 S Wells Branch, TXEF-1 DAMAGE...TORNADO TOUCHED DOWN BETWEEN 939-942 PM...0.6 MILES PATH LENGTH...250 YARDS MAX WIDTH
May 23, 9:42 PM CDTTSTM WND DMG7 Ne Austin, TXPOWER LINES BLOWN DOWN IN THE 10200 BLOCK OF NORTH IH 35 SERVICE ROAD
May 23, 9:43 PM CDTTSTM WND DMG3 S Wells Branch, TXTHERE WAS A PARTIAL ROOF COLLAPSE AT AN APARTMENT BUILDING NEAR TECH RIDGE BLVD AND I-35.
May 23, 9:43 PM CDTTSTM WND DMG6 Ne Austin, TXPOWER LINES BLOWN DOWN ON RUTHERFORD LN NEAR FURNACE DRIVE
May 23, 9:43 PM CDTTSTM WND DMG6 Ne Austin, TXPOWER LINES BLOWN DOWN ON RUTHERFORD LN NEAR FURNESS DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 6:19 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS54 KEWX 240216
SVREWX
TXC021-055-209-453-240300-
/O.NEW.KEWX.SV.W.0146.150524T0216Z-150524T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL BASTROP COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 916 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BARTON CREEK TO NEAR NIEDERWALD TO NEAR STAPLES...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUSTIN...PFLUGERVILLE...LOCKHART...ELGIN...BASTROP...WINDEMERE...
  AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...BUDA...MANOR...WEST
  LAKE HILLS...ROLLINGWOOD...MARTINDALE...UHLAND...MUSTANG RIDGE...
  NIEDERWALD...CEDAR CREEK...BARTON CREEK...WYLDWOOD AND CAMP SWIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 3031 9718 2981 9756 2980 9783 3002 9778
      3031 9791 3043 9778 3047 9768 3048 9750
TIME...MOT...LOC 0216Z 227DEG 37KT 3028 9788 3002 9778 2973 9787 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ZEITLER
1 follow-up statement
320 
WWUS54 KEWX 240245
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 PM CDT SAT MAY 23 2015

TXC021-055-209-453-240300-
/O.CON.KEWX.SV.W.0146.000000T0000Z-150524T0300Z/
HAYS TX-CALDWELL TX-TRAVIS TX-BASTROP TX-
945 PM CDT SAT MAY 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EAST CENTRAL HAYS...CENTRAL CALDWELL...SOUTHEASTERN TRAVIS AND
CENTRAL BASTROP COUNTIES...

AT 944 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINDEMERE TO 6 MILES EAST OF AUSTIN BERGSTROM INT AP 
TO NEAR LOCKHART...MOVING NORTHEAST AT 45 MPH. AT 933 PM A WIND GUST 
OF 75 MPH WAS REPORTED AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
AUSTIN...PFLUGERVILLE...LOCKHART...ELGIN...BASTROP...WINDEMERE...
AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...BUDA...MANOR...WEST
LAKE HILLS...ROLLINGWOOD...MARTINDALE...UHLAND...MUSTANG RIDGE...
NIEDERWALD...CEDAR CREEK...BARTON CREEK...WYLDWOOD AND CAMP SWIFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 3031 9718 2981 9756 2980 9783 3002 9778
      3031 9791 3043 9778 3047 9768 3048 9750
TIME...MOT...LOC 0244Z 227DEG 37KT 3046 9766 3020 9756 2991 9765 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

ZEITLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:49 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 23, 6:49 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT SAT MAY 23 2015

.AVIATION...
STORMS HAVE CLEARED THE DRT AREA FOR THE TIME BEING BUT HAVE KEPT
IN CHANCES FOR LATER TONIGHT. SAT/SSF WILL BE IMPACTED BY MORE
STORMS WITHIN THE NEXT 2 HOURS AND AUSTIN A BIT LONGER. BUT
PREVAILING THUNDER FOR THESE I-35 TAF SITES THROUGH AT LEAST
MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT SAT MAY 23 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL
TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH
SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS
IN EFFECT THROUGH 7 PM ON SUNDAY.

IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35
CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG
BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF
THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING
INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS
BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST
AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR
THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN
THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH
THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF
CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT
ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS
ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL
BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE
SHORT TERM AFD.

FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP
A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT
TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF
AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE
LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT
THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING
THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY
MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER
TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING
ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF
CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY
FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO
THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE
WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING
TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS
A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE
MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN
BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH
SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY.
THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES
TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN
WITH HEIGHT.

DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND
ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS
AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A
WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE
WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY
SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO
TURN AROUND...DONT DROWN.

AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO
PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH
CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW
SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM).
BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM
THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG
OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS
ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW
AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER
AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW
SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE
LIMITED.

TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE
EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE
ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD
WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA
EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS
ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW
AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED
THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE
WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON
AREA RIVERS AND LAKES.

LONG TERM (MONDAY THROUGH SATURDAY)...
THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT
LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY.
THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN
CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL
TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND
STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF
PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE
AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD
SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES
REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED
TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS
CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO
RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3
SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES
SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM
MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF
TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER
THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO
MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING
AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE
SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD
SEVERE WEATHER DEVELOP.

THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT
RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP
CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER
LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A
SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A
LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE
AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO
NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  81  70  81  69 /  90  70  30  70  60
AUSTIN BERGSTROM INTL AIRPORT  69  82  69  81  68 /  90  70  30  70  60
NEW BRAUNFELS MUNI AIRPORT     68  83  69  81  70 /  90  70  40  70  60
BURNET MUNI AIRPORT            67  81  69  80  67 /  90  70  30  70  40
DEL RIO INTL AIRPORT           68  90  71  89  69 /  60  30  20  50  20
GEORGETOWN MUNI AIRPORT        69  80  69  80  68 /  90  70  30  70  50
HONDO MUNI AIRPORT             68  85  70  83  69 /  90  40  30  70  40
SAN MARCOS MUNI AIRPORT        69  82  69  81  69 /  90  70  40  70  60
LA GRANGE - FAYETTE REGIONAL   71  82  71  82  71 /  80  80  60  60  60
SAN ANTONIO INTL AIRPORT       68  84  71  82  71 /  90  60  40  70  50
STINSON MUNI AIRPORT           69  84  71  83  71 /  90  60  40  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 23, 6:40 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT SAT MAY 23 2015

TXZ171>173-186>194-203>209-217>225-228-242345-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
640 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM
SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS
EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN
PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY
RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

TXZ183>185-202-242345-
VAL VERDE-EDWARDS-REAL-KINNEY-
640 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9
PM SATURDAY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT
FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

In the hours before

Local storm report, May 23, 8:23 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND GST     LEON VALLEY             29.50N  98.61W
05/23/2015  E60 MPH          BEXAR              TX   PUBLIC

&&

EVENT NUMBER EWX1500450

CVP
Special weather statement, May 23, 8:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT SAT MAY 23 2015

TXZ191-240230-
HAYS TX-
845 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAYS COUNTY UNTIL 930 PM CDT...

AT 845 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HENLY TO NEAR CANYON LAKE
DAM...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN MARCOS...WIMBERLEY...DRIPPING SPRINGS...KYLE...BUDA...
WOODCREEK...UHLAND...NIEDERWALD...BEAR CREEK...DRIFTWOOD...HENLY...
MOUNTAIN CITY...HAYS...HAYS CITY AND MOUNT GAINOR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 3002 9771 2999 9776 2994 9780 2992 9785
      2987 9790 2982 9802 2986 9804 2995 9818
      3017 9825 3026 9821 3032 9812
TIME...MOT...LOC 0145Z 235DEG 33KT 3018 9820 2987 9811

HAMPSHIRE
Local storm report, May 23, 9:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      JOHNSON CITY            30.27N  98.41W
05/23/2015                   BLANCO             TX   LAW ENFORCEMENT

            MULTIPLE LOW WATER CROSSINGS CLOSED IN JOHNSON CITY DUE
            TO HIGH WATER.

&&

EVENT NUMBER EWX1500451

LJH
Local storm report, May 23, 9:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 W LIVE OAK            29.55N  98.38W
05/23/2015                   BEXAR              TX   DEPT OF HIGHWAYS

            OCONNOR ROAD AT OLD OCONNOR CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1500452

CVP
Special weather statement, May 23, 9:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT SAT MAY 23 2015

TXZ205-207-208-219>221-240300-
CALDWELL TX-BEXAR TX-ATASCOSA TX-WILSON TX-FRIO TX-GUADALUPE TX-
907 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...SOUTHERN CALDWELL...
ATASCOSA...SOUTHEASTERN FRIO...SOUTHEASTERN BEXAR AND WESTERN WILSON
COUNTIES UNTIL 1000 PM CDT...

AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ZORN TO 11 MILES
SOUTHWEST OF GOLDFINCH...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...PLEASANTON...
FLORESVILLE...LULING...JOURDANTON...POTEET...CHARLOTTE...CHRISTINE...
SCHERTZ...CIBOLO...ST. HEDWIG...ELMENDORF...CHINA GROVE...
MARTINDALE...MARION...LA VERNIA AND SANTA CLARA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 2968 9811 2986 9788 2987 9790 2984 9739
      2963 9760 2964 9764 2946 9778 2865 9858
      2865 9908
TIME...MOT...LOC 0207Z 269DEG 18KT 2973 9792 2871 9895

ZEITLER
Local storm report, May 23, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLASH FLOOD      8 WNW FRIO TOWN         29.05N  99.44W
05/23/2015                   ZAVALA             TX   DEPT OF HIGHWAYS

            RM187 CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1500453

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:11 PM CDTSpecial Weather StatementEWXFrio49 min
May 23, 7:25 PM CDTFlash Flood WarningEWXFrio, Zavala3 hr
May 23, 7:27 PM CDTRiver Flood WarningEWXKerr31 hr
May 23, 7:27 PM CDTRiver Flood WarningEWXKendall19 hr
May 23, 7:39 PM CDTRiver Flood WarningEWXBlanco24 hr
May 23, 7:49 PM CDTSpecial Weather StatementEWXHays26 min
May 23, 7:50 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina40 min
May 23, 7:52 PM CDTRiver Flood WarningEWXUvalde21 hr
May 23, 7:55 PM CDTTornado WarningEWXBexar, Medina35 min
May 23, 8:02 PM CDTFlash Flood WarningEWXFrio3 hr
May 23, 8:04 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays, Travis41 min
May 23, 8:10 PM CDTFlash Flood WarningEWXBandera, Medina, Uvalde3 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXComal22 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXHays55 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales4 days
May 23, 8:13 PM CDTRiver Flood WarningEWXDeWitt8 days
May 23, 8:13 PM CDTTornado WarningEWXHays, Travis32 min
May 23, 8:23 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Blanco, Burnet, Comal, Hays and 2 more3 hr
May 23, 8:23 PM CDTTornado WarningEWXBexar37 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Comal, Frio, Guadalupe43 min
May 23, 8:40 PM CDTRiver Flood WarningEWXUvalde32 hr
May 23, 8:40 PM CDTRiver Flood WarningEWXFrio6 days
May 23, 8:43 PM CDTTornado WarningEWXTravis32 min
May 23, 8:45 PM CDTSpecial Weather StatementEWXHays45 min
May 23, 8:55 PM CDTTornado WarningEWXHays, Travis35 min
May 23, 8:56 PM CDTRiver Flood WarningEWXKerr26 hr
May 23, 9:07 PM CDTSpecial Weather StatementEWXAtascosa, Caldwell, Guadalupe, Wilson53 min
May 23, 9:18 PM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Wilson3 hr
May 23, 9:32 PM CDTTornado WarningEWXBurnet, Williamson31 min
May 23, 9:32 PM CDTTornado WarningEWXBurnet, Williamson28 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningEWXWilliamson51 min
May 23, 9:52 PM CDTFlash Flood WarningEWXBastrop, Lee3 hr
May 23, 10:03 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee, Williamson42 min
May 23, 10:31 PM CDTFlash Flood WarningEWXFrio, Medina, Uvalde, Zavala3 hr
May 23, 10:35 PM CDTSpecial Weather StatementEWXAtascosa, Gonzales40 min
May 23, 10:47 PM CDTSpecial Weather StatementEWXFayette28 min
May 23, 10:49 PM CDTAreal Flood WarningEWXBandera, Real3 hr
May 23, 10:51 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 23, 10:53 PM CDTRiver Flood WarningEWXTravis40 hr
May 23, 11:05 PM CDTRiver Flood WarningEWXUvalde28 hr
May 23, 11:13 PM CDTFlash Flood WarningEWXBlanco, Burnet, Comal, Hays, Travis, Williamson3 hr
May 23, 11:14 PM CDTFlash Flood WarningEWXAtascosa, Bexar3 hr
May 23, 11:24 PM CDTFlash Flood Warning EmergencyEWXHays6 hr
May 23, 11:38 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Val Verde3 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar19 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar44 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar27 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar, Wilson55 hr
May 24, 12:03 AM CDTRiver Flood WarningEWXMedina22 hr
May 24, 12:03 AM CDTRiver Flood WarningEWXMedina22 hr
May 24, 12:25 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Gillespie, Kendall and 3 more6 hr
May 24, 12:55 AM CDTSpecial Weather StatementEWXBandera, Kerr50 min
May 24, 1:25 AM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays8 hr
May 24, 1:34 AM CDTFlash Flood WarningEWXFrio, Medina, Uvalde, Zavala3 hr
May 24, 2:09 AM CDTFlash Flood WarningEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more5 hr
May 24, 2:23 AM CDTRiver Flood WarningEWXWilliamson21 hr
May 24, 3:21 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Lavaca, Lee4 hr
May 24, 5:11 AM CDTFlash Flood Warning EmergencyEWXHays3 hr
May 24, 7:29 AM CDTRiver Flood WarningEWXBexar, Guadalupe20 hr
May 24, 7:29 AM CDTRiver Flood WarningEWXKarnes4 days
May 24, 8:06 AM CDTAreal Flood WarningEWXHays6 hr
May 24, 8:32 AM CDTRiver Flood WarningEWXTravis21 hr
May 24, 8:47 AM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays3 hr
May 24, 9:17 AM CDTRiver Flood WarningEWXCaldwell, Gonzales22 hr
May 24, 9:23 AM CDTRiver Flood WarningEWXGonzales5 days
May 24, 9:56 AM CDTRiver Flood WarningEWXKarnes3 days
May 24, 11:38 AM CDTAreal Flood WarningEWXCaldwell, Guadalupe, Hays6 hr
May 24, 2:12 PM CDTAreal Flood WarningEWXHays3 hr
May 24, 3:22 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more34 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.